Page 1 of 1

Zoloft for 8 years--no dysfunction till tapering

Unread postPosted: Wed Sep 27, 2017 5:30 am
by broomstick
Like most of us here, I'm terrified.

I've taken Zoloft from age 16 to 24. I wasn't sexually active until 20, and never noticed much in the way of sexual side effects. There was some anorgasmia, but I can't attribute that to the drug as much as decreased sensitivity due to masturbation.

Feeling more depressed than ever last month, I saw a psychiatrist in addition to my usual talk therapist and told her I wanted to begin tapering off Zoloft. It's been almost a month since I began the taper. I'm currently at 25mg, down from 100mg originally.

I've been seeing a new sexual partner for the last couple weeks. Sexual problems only just began five days ago, but I'm in a bit of a panic. I will get hard at the beginning of our encounter, but my penis will deflate by the time we're ready for insertion. I can come from oral sex, but I'll usually only get 80% hard.

Should I expect these issues to last longer because I was on the drug for so long?

I am furious at myself for blindly following my doctor's advice. It's only been five days of dysfunction after eight years of largely normal sexual function, but I'm with a new partner right now and feel so embarrassed when I can't perform.

Re: Zoloft for 8 years--no dysfunction till tapering

Unread postPosted: Wed Sep 27, 2017 7:21 pm
by Ghost
PSSD is really rare. It's overwhelmingly likely that you will be better once the drug is out of your system. However, be very careful and taper SUPER SLOW.

Keep us posted on how you are feeling. We're here to support you.

Re: Zoloft for 8 years--no dysfunction till tapering

Unread postPosted: Thu Oct 12, 2017 11:51 am
by JayR
broomstick wrote:I will get hard at the beginning of our encounter, but my penis will deflate by the time we're ready for insertion. I can come from oral sex, but I'll usually only get 80% hard.


That sounds more like Anxiety. There's no other logical reason for that "transition" to impact you that way. So what, you start out by kissing? Define "beginning of encounter" in your case.

Re: Zoloft for 8 years--no dysfunction till tapering

Unread postPosted: Wed Nov 29, 2017 3:42 am
by Jack88lp
Similar situation with me.

I had 0 sexual side-effects during the 7 years that I took citalopram, however erectile dysfunction began when tapering down to very small doses and remained after coming off completely (been having these problems for around 8 weeks now).

As someone who takes a great interest in exercise science, I've read a fair amount on homeostasis, i.e. it will always try to adapt to a state and function consistently. Hopefully, the body will re-adapt to this SSRI-free state and resume normal function. Try to eat and sleep as well as you can and generally lead as healthy a lifestyle as possible. I have no evidence to suggest this will help these problems directly, however common sense would suggest that a healthy body will likely have better capacity for adaption.

Hope this helps.